MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 1-2 9MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 1-2 9MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 71453201
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/07/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient received total knee 4 years ago.A procedure was performed to remove what was thought to be a large bone spur.It was found to be large amounts of tissue damaged due to metastasis.Metastasis reported being because of poly dislocation.The surgeon decided to leave the metal components in place and perform a poly swap but the original size appeared loose during trialing larger size implanted.Original poly was kept by the facility.
 
Additional Manufacturer Narrative
The associated complaint device, used in treatment, was not returned for evaluation.A product analysis could not be performed.A relationship between the device and the reported event could not be corroborated.No material or manufacturing deviations could be observed in this investigation because no product batch information was provided.A device history review could not be performed because no batch information was provided.A complaint history review found related failures; this failure mode will be trended by post market surveillance to assess for any necessary corrective actions.Please refer to the instructions for use for recommendations on proper use of the device to prevent future reoccurrence of the reported event.The medical investigation concluded that the reported ¿metastasis¿ was likely meant to be ¿metallosis¿ based on ¿metastasis¿ reported being because of poly dislocation¿; however, this could not be definitively determined.The patient impact beyond the reported poly exchange (upsized) secondary to the reported poly dislocation and subsequent ¿metastasis¿ (believed to mean ¿metallosis¿) could not be concluded.No further medical assessment is warranted at this time.Should clinically relevant documentation be provided in the future, the clinical/medical task may be re-evaluated.Without the actual product involved and/ or product information, our investigation cannot proceed.If the device or new information is received in the future, the complaint can be re-opened.No further actions are being taken at this time.

Brand Name
LGN PS HIGH FLEX XLPE SZ 1-2 9MM
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9280064
Report Number1020279-2019-03878
Device Sequence Number2524369
Product Code JWH
UDI-Device Identifier00885556033784
UDI-Public00885556033784
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71453201
Device Catalogue Number71453201
Device Lot NumberUNKNOWN/UNREADABLE
Initial Date Received by Manufacturer 10/07/2019
Supplement Date Received by Manufacturer01/15/2020
Initial Report FDA Received Date11/05/2019
Supplement Report FDA Received Date01/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1